MAUDE Adverse Event Report: ARTHREX, INC. SUTURELASSO 25° RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURELASSO 25° RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-6068-25R
Health Effect - Clinical Code No Information (3190)
Date of Event 06/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested/is expected for evaluation but has not yet been received.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not yet returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the surgeon used the suturelasso for the ramp lesion.During the procedure the tip of the lasso broke inside the patient and into the soft tissue.It took 1.5 hours for the surgeon to find and remove the broken tip.To find the broken tip he also did an x-ray.After that he changed the surgical technique and closed the rupture in the normal way with a needle and a suture.The surgery was a knee meniscus surgery.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the distal tip was broken off.The device met all material specifications as received.The complainant's event is typically caused by leveraging against hard bone or another instrument.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
SUTURELASSO 25° RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6724217
Report Number1220246-2017-00275
Device Sequence Number16291187
Product Code LXH
UDI-Device Identifier00888867247512
UDI-Public00888867247512
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Catalogue NumberAR-6068-25R
Device Lot Number627167564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;